MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event description: the wire could not be advanced out of the plastic protective housing, nor could it be pulled back.When forcefully pulled back, it unraveled.What troubleshooting steps, if any, resolved the issue?: none, new wire taken patient present at time of event?: yes.Patient complications: no patient complications.Was issue present upon opening package?: no.Question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: took a new wire, no.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: none.Question: was any device damage noted? if yes, please specify where.Answer: yes, device damaged trying to remove from packaging question: what was the suspected cause of the reported event? answer: not sure.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on images received from the distributor on august 23, 2024, which appear to present fractured material.The device was not returned for evaluation at the time of this report; therefore, no physical evaluation of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.The images received from the distributor consisted of a series of five images.Three of the five images present the wire within the j-straightener with stretched coil wraps.Two of the five images present the j-straightener removed from the safari2 guidewire, and one of the two images presents the distal end of the safari2 guidewire and what appears to be stretched coil wraps and a fracture of the core wire material.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.The patient information was requested and reported as not available.The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details was made; however, at the time of this report no further information has been received regarding this event.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key20182597
Report Number2126666-2024-00062
Device Sequence Number15686090
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)260219(10)7595099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number7595099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown